MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an intervention of the left superficial femoral artery, a flexor high-flex ansel guiding sheath was difficult to remove from the patient.Access was obtained in the common femoral artery to target the contralateral superficial femoral artery.Reportedly, the sheath flattened during advancement of the device through tortuous iliacs and over the bifurcation.Ancillary devices, including other manufacturers' catheters and wires, were then difficult to advance through the sheath.The sheath, which was in place for approximately 45 minutes, was then reportedly difficult to remove from the patient.The dilator was inserted as far as possible, and the sheath was removed over a wire guide.There was no injury to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during an intervention of the left superficial femoral artery, a flexor high-flex ansel guiding sheath was difficult to remove from the patient.Access was obtained in the common femoral artery to target the contralateral superficial femoral artery.Reportedly, the sheath flattened during advancement of the device through tortuous iliacs and over the bifurcation.Ancillary devices, including other manufacturers' catheters and wires, were then difficult to advance through the sheath.The sheath, which was in place for approximately 45 minutes, was then reportedly difficult to remove from the patient.The dilator was inserted as far as possible, and the sheath was removed over a wire guide.There was no injury to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.The customer returned a flexor high-flex ansel guiding sheath to cook for investigation.Physical examination of the returned device showed: visual inspection results showed one used device was received.The sheath was flattened/compressed starting at 9cm from the distal tip and was approximately 9cm in length.In response to this incident, cook completed a review of the dhr.The dhr for the associated lot and sub-assembly lot had no relevant non-conformances.A database search for complaints on reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.¿ ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that the patient¿s anatomy contributed to this failure mode.It was stated that the patient had tortuous iliacs.The complaint was confirmed based on customer testimony and examination of the returned device.There is no evidence that the device was manufactured out of specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14163403
Report Number1820334-2022-00623
Device Sequence Number5795940
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)241108(10)14336892
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number14336892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASTATO 30, ASTATO XS 40; COMMAND ES 014; NAVICROSS; TRAILBLAZER 035
Patient Age83 YR
Patient SexMale